# SDR RX8R2004001

- Difficulty date: May 21, 2004
- Submitted: June 8, 2004
- Operation: General aviation
- Filed by: Amentum Services Inc, repair station RX8R084N
- Aircraft: N9142B
- Make and model: Piper PA-42-720
- Aircraft serial: 425501038
- Aircraft time: 5,912 hours, 4,343 cycles
- Engine: Pwa PT6A61
- Engine time: 4,325 hours, 2,384 cycles
- Propeller: Hartzl HCB3TN3
- System (JASC): 1430 · Fasteners
- Part: Bolt
- Part number: AN3H7A
- Condition: Sheared
- Location: Zone 700
- Component: Landing Gear, Piper
- Component part number: 7527504
- Stage of operation: TX
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WHILE TAXIING AFTER LANDING, THE PILOT DISCOVERED THE AIRCRAFT WOULD NOT TURN TIGHT.  AFTER EXAMINATION, IT WAS FOUND THE (3) AN-3 BOLTS THAT SECURE THE NOSE STEERING LINKAGE TO THE TOP OF THE NOSE LANDING GEAR STRUT HAD SHEARED.  FOUR OTHER AIRCRAFT WERE EXAMINED AND ONE AIRCRAFT WAS FOUND TO HAVE ONE BOLT STRIPPED OUT. WE RECOMMEND THESE BOLTS BE CHECKED ONCE A YEAR FOR TORQUE.
